Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 55, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2018, 1:20 PM EDT for Surry County, North Carolina. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2018, 1:20 PM EDT (17:20 UTC)
- Expired
- Jun 10, 2018, 1:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Surry County, NC
The radar
The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 1:35 PM EDT | TSTM WND DMG | 5 Wnw Bottom, NC | AT LEAST TWO TREES BLOWN DOWN BY THUNDERSTORM WINDS AT THE LOW GAP RECYCLING CENTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
983
WUUS51 KRNK 101720
SVRRNK
NCC171-101745-
/O.NEW.KRNK.SV.W.0055.180610T1720Z-180610T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
120 PM EDT SUN JUN 10 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northwestern Surry County in northwestern North Carolina...
* Until 145 PM EDT
* At 120 PM EDT, a severe thunderstorm was located over Low Gap,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Low Gap...
and Cumberland Knob.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3646 8086 3654 8092 3656 8089 3656 8082
3655 8076
TIME...MOT...LOC 1720Z 304DEG 7KT 3654 8087
HAIL...1.00IN
WIND...60MPH
$$
DS2 follow-up statements
668
WWUS51 KRNK 101734
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
134 PM EDT SUN JUN 10 2018
NCC171-101745-
/O.CON.KRNK.SV.W.0055.000000T0000Z-180610T1745Z/
Surry NC-
134 PM EDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR NORTHWESTERN SURRY COUNTY...
At 134 PM EDT, a severe thunderstorm was located over Low Gap, moving
southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Low Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3646 8086 3652 8091 3656 8084 3656 8082
3655 8076
TIME...MOT...LOC 1734Z 304DEG 7KT 3652 8084
HAIL...<.75IN
WIND...60MPH
$$
DS779
WWUS51 KRNK 101747
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
147 PM EDT SUN JUN 10 2018
NCC171-101757-
/O.EXP.KRNK.SV.W.0055.000000T0000Z-180610T1745Z/
Surry NC-
147 PM EDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SURRY COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However heavy
rain is still possible with this thunderstorm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3646 8086 3652 8091 3656 8084 3656 8082
3655 8076
TIME...MOT...LOC 1747Z 304DEG 7KT 3651 8081
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 12:08 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 10, 12:08 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1208 PM EDT Sun Jun 10 2018 .SYNOPSIS... A frontal boundary will drift very slowly south through the first half of this week, extending from the Ohio Valley to the Mid-Atlantic today, gradually shifting south into central Virginia by Monday morning, and south to the North Carolina/Virginia border by Tuesday, then stall and eventually dissipate during midweek. Scattered showers and thunderstorms will continue each day in association with the front and weak upper-level disturbances, most numerous during the afternoon and evenings. && .NEAR TERM /THROUGH TONIGHT/... As of 1142 AM EDT Sunday... Visible satellite showing cu starting to blossom across the North Carolina High Country and the mountains of West Virginia, southward toward Burkes Garden and Big Walker Mountain. The 12z Namnest showing this fairly well with convection firing in between noon and 1pm similar to yesterday. Storm motion today will also be weak around 10 kts from the west. PWATS running from 1.2" in the mountains to 1.6" in the east will mean again heavy rainers and potential flooding, but again coverage is not widespread enough to warrant any flash flood watches. More organized convection still looks to stay north of our forecast area closer the front from Indiana to PA/MD. There are smaller MCVs across TN/KY which shifts east into the southern/central Appalachians by late afternoon, and this could enhance the lapse rates enough to bring some isolated wind damage, marginally large hail. The Storm Prediction Center has a marginal risk of severe as far south as the NC/VA border. Overall pops updated to reflect closer to a scattered shot of storms, with higher pops along the Blue Ridge, then increasing toward the west after 4pm-5pm. Rest of forecast on track with very warm temps. Previous discussion from early morning... The synoptic situation has changed little during the past 24 hours. A weak west-east oriented frontal boundary remains well to our north near the PA/MD border back west into the Ohio Valley. The front is actually a bit further north than previously expected, which will impact the forecast slightly. Aloft a very weak pressure pattern remains in place with 500mb heights from the Gulf Coast to the Canadian border only varying by around 10dm. A series of weak low pressure disturbances aloft are embedded in a weak northwest flow across the northern tier of U.S. states. These will help to (1) keep the front moving very slowly south over the next couple of days and (2) enhance shower and thunderstorm activity. The convective activity will remain largely diurnal, but given the moist around 1.5 PWATS in place and modestly unstable atmosphere, a pop up shower or thunderstorm is not out of the question at any time, But clearly, the best coverage will be in the 18Z-02Z time frame each day. The two main concerns remain that of (1) excessive rainfall and (2) isolated severe. The excessive rainfall potential is discussed in the "Hydro" section below. With regard to the severe threat, feel that this will remain limited and agree with SPCs marginal outlook in place today and Monday. Just as we saw Saturday, storms will be largely pulse and efficient rain producers, but an isolated downburst or marginally severe hail could occur with the stronger cells that build enough vertical height. With MUCAPE in the 1000-2000 J/KG range and DCAPE as seen from the RNK 00Z sounding around 600 J/kg, severe downbursts will be possible, but not likely or widespread. The sounding remains largely moist adiabatic. With temperatures again well into the 80s today, would expect similar values again today. Thunderstorms will be most numerous again today mainly north of U.S. 460, or north of a JFZ-BCB-LYH line. Temperatures will remain a bit above normal, especially low temperatures with lows mainly in the 60s, lower 60s mountains to near 70 Piedmont, with high temperatures mostly in the 80s, 70s mountains to upper 80s Piedmont. /Forecast Confidence levels/ Temperatures - High Precipitation Chances - Medium to High Thunderstorm Chances - Medium to High Cloud Cover - Medium to High Wind Direction - Low Wind Speed - High && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... As of 330 AM EDT Sunday... The cold front will remain north of the area on Monday, then wedge south overnight. The GFS is the fastest of all models moving the front into the area Monday afternoon, while other models wait until the evening. We are planning to go with the consensus and not the GFS for the Monday-Monday night time frame. However, the outlier GFS is not quite out to lunch if the front jumps to a surface trough/reflection over North Carolina. Typically, a front tracking north to south during the warm season has a tough time moving south into very warm air, especially during peak heating. As the front stays to the north, strong afternoon heating and buoyancy will generate showers and thunderstorms across the mountains, then should gel into a line as they move east of the Blue Ridge. Convection Monday morning and early afternoon should remain spotty, but more coverage than what we had Friday and Saturday afternoon. By the evening, strong to severe storms across northern Virginia will advance south into the area. Damaging winds will be the primary threat Monday with large hail and flooding being secondary threats. Depending on the coverage of heavy rain today, a Flash Flood Watch may be needed for Monday into Monday night. PWAT values will be around 1.5-1.7 inches which is 100 percent above normal. In this moist environment, storms will not have to be very efficient to drop 1-2 inches of rain in a short amount of time, possibly more if they are slow moving. With the later arrival of the front Monday, highs will range in the mid 70s to lower 80s north of highway 460 to low to mid 80s south. Following the front Monday night, a weak wedge of high pressure will move over the region. With a moist easterly flow and isentropic lift, light rain/drizzle/fog will remain over the area into the day Tuesday. Models are eroding the wedge across the mountains by the afternoon, but hang on to it over the piedmont until late in the afternoon. The wedge should completely erode overnight Tuesday as a surface cold front tracks over the region. With the wedge in play Tuesday, high temperatures will run cooler than normal, ranging in the 70s. && .LONG TERM /THURSDAY THROUGH SATURDAY/... As of 1230 PM EDT Saturday... On Wednesday, despite the cold frontal passage, the consensus of solutions offers a forecast that will be have precipitation limited to primarily western parts of the region during the morning. The concern is northwest flow behind the front will help to mitigate downstream convection across the Piedmont by the afternoon. Wednesday night through the remainder of the forecast period, there is notable disagreement between the operational GFS and European solutions, especially from Friday night and onward. Both of these become out of phase in their trough/ridge configurations over eastern CONUS. What matches somewhat well is a general troughiness across the west coast and to a lesser degree the location of ridging across central CONUS. The big difference is the width of this ridge by the end of the forecast period is much broader for the European solution, thus the aforementioned ridge/trough differences over the eastern CONUS. Wednesday night into Thursday night guidance is starting to deviate, but is close enough for there to be reasonable confidence in a dry forecast Wednesday night and perhaps the first half of the day Thursday as the front sags to our south and shortwave ridge of high pressure briefly is across the region. Late Thursday afternoon through Friday, guidance offers a solution of shortwave trough moving through the area. However, timing differs, and the GFS starts its trend toward a much wetter solution as it offers not only the passing of the shortwave trough, but also a solution of baroclinic zone starting to become stationary over the region in response to increasing troughiness from the Great Lakes to New England. The European solution is quicker, and less wet, with this disturbance because in its solution the disturbance is a quick southerly moving system on the east side of a building upper ridge. Our forecast from Thursday night through Saturday will represent a blend of models with its output leaning toward the wetter and cooler operational GFS solution. Temperatures during this portion of the forecast are expected to be about five degrees above normal Wednesday into Thursday then five degree below normal Friday into Saturday. Confidence in the Tuesday night through Thursday part of the forecast is moderate. Confidence in the Thursday night through Saturday part of the forecast is low. && .AVIATION /16Z SUNDAY THROUGH THURSDAY/... As of 745 AM EDT Sunday... Little has changed with the synoptic conditions since this time yesterday. Scattered evening convection diminished before midnight, leaving little across our CWA, far less than last night actually. Patchy dense fog A weak frontal boundary remains to our north, and further north actually than expected. It is still in southern PA and now looks like it will take potentially 24 hours more time to reach our area than originally anticipated. Thus, today should basically be a carbon copy of Saturday. Partly cloudy, mostly VFR through much of the time outside of scattered afternoon/evening showers and thunderstorms and early morning fog/low clouds. Patchy dense fog at LWB and BCB will lift by 1330-1400Z. I would expect this will remain a possibility in the usual favored locations, such as LWB, BCB, and LYH, and especially anywhere there is late day rainfall leaving the ground moist at sunset or after. Will go ahead and advertised LIFR FG conditions for LWB and BCB and IFR at LYH. but will go ahead and advertise from the concept of persistence of what occurred at BLF Saturday morning. Showers and thunderstorms should be confined mostly to the 17Z- 02Z time frame western areas first, then Piedmont more into the afternoon/evening, but really can't rule out one at any time. Coverage should be best northern areas, less southern areas. Enough confidence to include VCTS at most TAF sites during the afternoon/evening, but no PROB30 or TEMPO groups at this juncture. Definitely not a pattern where TSRA is guaranteed at every TAF site at some point today, but at least half of them should be impacted before 06Z tonight. Worse conditions can be expected after 06Z with fairly widespread IFR-LIFR expected in fog/low clouds. Began to introduce that toward the end of the TAF valid period. In addition, anywhere that had rain will be apt to fog/low clouds sooner rather than later. The front will remain well to the north of the area yet tonight. Winds will remain light and variable through most of the period, perhaps favoring light southwest during the daytime hours. /Confidence levels/ Ceilings - Medium Visibilities - Medium Wind Direction - Low Wind Speed - High Thunderstorm Threat - Medium .Extended Aviation Discussion... A cold front will move across the Ohio Valley and into the Mid- Atlantic region into Monday or Tuesday. This front will likely stall or drift only slightly further south into early next week, keeping unsettled conditions in place for several days. Model guidance suggests high likelihood for showers and thunderstorms with potential for sub-VFR ceilings and visibilities with the greater coverage shifting into southern sections by Tuesday. Overall, Monday still appears to be the day with the most widespread coverage of convection and associated aviation difficulties. There will still be periods of MVFR and even VFR. Conditions are expected to improve a bit through the later half of next week, but still a threat of at least diurnally driven showers/thunderstorms with daily potential for late night fog/low clouds each day during the period. && .HYDROLOGY... As of 445 AM EDT Sunday... WPC has advertised a marginal threat for excessive rainfall today and Tuesday, with a marginal to slight threat in southeast WV and far western VA for Monday. Locally heavy rainfall and a flood/flash flood threat will continue on an isolated to scattered basis today and tonight as scattered thunderstorms develop mainly across the northern parts of the forecast area, generally north of U.S. 460, with less coverage further south. However, with PWATS about 100% of normal hovering around 1.50, locally heavy rain will remain possible in any thunderstorms. Upper level steering currents are chaotic and weak, so storms will drift only slowly. Rainfall amounts of 2-3 inches in an hour or so are not out of the question, which will result in localized flooding or flash flooding. FFG values are relatively low, especially in the north and west with values ranging from Monday will bring a greater threat of flooding to the forecast area as the aforementioned frontal system drifts closer to the area from the north. The greatest threat for flash flooding will be across southeast WV and far southwest/western VA, mainly west/north of a line from Hot Springs to Blacksburg, to Wytheville, to Bluefield. With 3hr FFG values of around an inch north to 3 inches south, 2-3 in/hr rainfall rates will definitely cause at least localized problems as well as sharp rises on small creeks and streams with such basins. LWX has issued a Flash Flood Watch (FFA) for the northern parts of VA today, but no other neighboring offices have at this point. Feel that activity will be too scattered today to warrant a general FFA. However, Monday could bring a greater threat for flooding as the front and associated convection drifts closer to or into the northern parts of the CWA by evening. An FFA may need to be issued for Monday and Monday Night with later forecasts, especially the western and mountainous parts of the CWA. Will continue to highlight the potential flood/flash flood threat in the HWO, eHWO, and DSS email. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RAB NEAR TERM...RAB/WP SHORT TERM...RCS LONG TERM...DS/RCS AVIATION...RAB HYDROLOGY...RAB
Hazardous weather outlook, Jun 10, 6:11 AM EDT, 7 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 611 AM EDT Sun Jun 10 2018 NCZ001>006-018>020-VAZ009-012-015>017-032-033-043-044-058-111100- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Smyth-Wythe-Grayson-Carroll-Floyd-Patrick-Franklin-Henry- Pittsylvania-Halifax- 611 AM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. Isolated to scattered showers and thunderstorms are expected this afternoon and tonight. Isolated thunderstorms will be capable of producing locally heavy rainfall and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous showers and thunderstorms are expected Monday. Locally heavy rainfall resulting in localized flooding or flash flooding will be the main threat. A few storms could also become severe producing damaging wind gusts and marginally severe hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed mainly Monday afternoon and evening. VAZ007-010-013-014-022>024-034-035-045>047-059-111100- Tazewell-Bland-Pulaski-Montgomery-Roanoke-Botetourt-Rockbridge- Bedford-Amherst-Campbell-Appomattox-Buckingham-Charlotte- 611 AM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected this afternoon and evening. Locally heavy rainfall resulting in localized flooding or flash flooding will be the main threat. A few storms could also become severe producing damaging wind gusts and marginally severe hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous showers and thunderstorms are expected again Monday. Locally heavy rainfall resulting in localized flooding or flash flooding will be the main threat. A few storms could also become severe producing damaging wind gusts and marginally severe hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon, this evening, and again Monday afternoon and evening. VAZ011-018>020-WVZ042>044-507-508-111100- Giles-Craig-Alleghany VA-Bath-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 611 AM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected this afternoon and tonight. Locally heavy rainfall resulting in localized flooding or flash flooding will be the main threat. A few storms could also become severe producing damaging wind gusts and marginally severe hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous showers and thunderstorms are expected again Monday. Locally heavy rainfall resulting in localized flooding or flash flooding will be the main threat. A few storms could also become severe producing damaging wind gusts and marginally severe hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon, this evening, and again Monday afternoon and evening. RAB
In the hours before
Local storm report, Jun 10, 11:49 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1149 AM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 3 SSW FALCONERVILLE 37.49N 79.12W
06/09/2018 AMHERST VA TRAINED SPOTTER
LARGE LIMBS SNAPPED OUT OF TREES.
&&
WHPSpecial weather statement, Jun 10, 12:54 PM EDT, 26 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 1254 PM EDT SUN JUN 10 2018 WVZ044-101730- Monroe- 1254 PM EDT SUN JUN 10 2018 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MONROE COUNTY... Until 130 PM EDT At 1254 PM EDT, a strong thunderstorm was located over Wayside, moving east at 10 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Wayside... and Raines Corner. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3755 8074 3759 8072 3758 8058 3750 8063 TIME...MOT...LOC 1654Z 284DEG 9KT 3756 8070 DS
Special weather statement, Jun 10, 12:59 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1259 PM EDT SUN JUN 10 2018
VAZ022-023-101730-
Botetourt-Roanoke-
1259 PM EDT SUN JUN 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN ROANOKE AND SOUTHWESTERN BOTETOURT COUNTIES AND THE CITY
OF SALEM...
Until 130 PM EDT
At 1259 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Daleville to near Catawba. Movement
was east at 10 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Salem...
Troutville...
Catawba...
Daleville...
and Cloverdale.
This includes The following Locations The Salem Fairgrounds and
Roanoke Regional Airport.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3742 7981 3731 8002 3726 8003 3726 8011
3737 8021 3738 8019 3738 8015 3742 8008
3745 8004 3746 8002
TIME...MOT...LOC 1659Z 290DEG 9KT 3741 8002 3735 8015
DSSpecial weather statement, Jun 10, 1:12 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
112 PM EDT SUN JUN 10 2018
NCZ003-VAZ015-016-101745-
Surry-Grayson-Carroll-
112 PM EDT SUN JUN 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN SURRY...SOUTH CENTRAL CARROLL AND SOUTHEASTERN GRAYSON
COUNTIES...
Until 145 PM EDT
At 111 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Lambsburg to Cumberland Knob. Movement
was southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Mount Airy...
Bottom...
Pine Ridge...
Toast...
and Lambsburg.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3650 8093 3654 8092 3656 8090 3656 8096
3659 8098 3661 8078 3646 8058 3645 8090
TIME...MOT...LOC 1711Z 315DEG 13KT 3656 8075 3655 8089
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:12 PM EDT | Special Weather Statement | RNK | Surry | 33 min |
| Jun 10, 5:50 PM EDT | Special Weather Statement | RNK | Alleghany | 55 min |
| Jun 10, 7:23 PM EDT | Special Weather Statement | RNK | Caswell | 37 min |
| Jun 10, 7:49 PM EDT | Special Weather Statement | RNK | Caswell | 26 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.